Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
152 Doctors are Online

Severe back pain. Noticed blood in urine. Taken painkillers. What is the cause for pain?

I have been suffering for the last 2 weeks with pain in my back. Thought first that I pulled a muscle, but 9 days ago ended up in hospital with excruciating pain. I was put on a drip, given a blood test, a urine test, ct scan and later i was told that I probably passed a kidney stone . had a bit of blood in the urine, no infection, no stone. 9 days later the pain is still there. Went back to Dr 4 days ago who said to wait a few days more. I sleep well, morning are ok as long as I rest but pain gradually comes back later in the day to almost unbearable. I take paracetamol and ibuprofen , drink loads of water but it doesn t seem to do much good. I have been referred to a Urologist , don t know how long that will take. I need to be able to work and I m now worried, but mainly because I do not know what causes this pain. Cld you pls help me
Asked On : Tue, 10 Jul 2012
Answers:  1 Views:  73
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
Lab Tests
Medical Topics
Emergency Medicine Specialist 's  Response
Dear Flp.Pickersgill, hello.
The back pain was due to kidney stone. It is also the cause of blood seen in your urine (Hematuria). It is possible that full stone has not passesd out or some particles of the stone were not cleared, resulting in deposit of more particles and formation of stone again. This may be the cause of pain repeating again.
You can have Ultrasound and X-Ray KUB region to confirm the diagnosis. Also have a Urine investigation done for Routine and Microscopic examination to check whether some infection has been developed due to the stone.
Hope this is useful to you.Thanks.
Answered: Sat, 22 Sep 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor